Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Diagnosed with bicornuate uterus. Having heavy periods. Suggest the treatment?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My age 53 weight is 67kg i went to doctor last week to get my results , he informed me i have a bicornuate uterus
and has refre me to a gynecologist for a prossible d & c at our local hospital which is comming to visit in a months time . I have had 2 children in the past with no problems at all . did not know i had this problem until last week
The doctor i saw is a locum and will be here for a month as our local doctors is away , and i found it hard to understand him . My problem is i have very heavy periods not always on time , we jump from 20 days to 28 days ,
and bleed for 7 to 14 days with colts and pain . My normal doctor put me on a tablet i was to take on day 21 for 3 days which would help me with the heavy side. but on day 21day my period came so i did not take it . and that was 9days ago and im still with period . I beleive i am going through permenapause .i just want to know if i can take this meds even if its not day 21 . because im quite over this .And i dont want to go back to this doctor , until my doctors comes back from holidays . and also is this normal for heavy periods colts and pain for this time of my life . in the last 11 months this has been happening . never had a problem with periods before . some dys i have to go home from work becase it is so heavy .
many thanks XXXXXXX XXXX
Posted Sat, 19 Oct 2013 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 24 minutes later
Brief Answer:
medical treatment with hormones and anti - fibrino

Detailed Answer:
Thanks for the query.
Usually in perimenopausal period some amount of fluctuation in the hormonal levels is common.
And that can lead to irregular periods.
You didn't mention which tablets your doctor recommend to you.
To control the bleeding you have to take combination of anti - fibrinolytic drugs and hormonal pills with your doctor's advice.
Bicornuate uterus itself may not be responsible for the menorrhagia. If there is any associated endometrial abnormalities in ultrasound, better to go for D&C once.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor